JOURNAL OF NETWORKS (JNW)
ISSN : 1796-2056
Volume : 2    Issue : 6    Date : December 2007

A Distributed Graph Algorithm for Geometric Routing in Ad Hoc Wireless Networks
Rashid Bin Muhammad
Page(s): 50-57
Full Text:
PDF (308 KB)


Abstract
This paper presented a fully distributed algorithm to compute a planar subgraph of the underlying
wireless connectivity graph. This work considered the idealized unit disk graph model in which
nodes are assumed to be connected if, and only if, nodes are within their transmission range. The
main contribution of this work is a fully distributed algorithm to extract the connected, planar graph
for routing in the wireless networks. The communication cost of the proposed algorithm is O(d log
d) bits, where d is the degree of a node. In addition, this paper also presented a geometric routing
algorithm and established its lower bound. The algorithm is fully distributed and nodes know only
the position of other nodes and can communicate with neighboring nodes in their transmission
range.

Index Terms
Geometric routing, unit disk graph, Delaunay triangulation, Gabriel graph, lower bound.